Authors

Birgit Jacob, Kirsten A. Morris, Hans Zwart

Abstract

The zero dynamics of infinite-dimensional systems can be difficult to characterize. The zero dynamics of boundary control systems are particularly problematic. In this paper the zero dynamics of port-Hamiltonian systems are studied. A complete characterization of the zero dynamics for port-Hamiltonian systems with invertible feedthrough as another port-Hamiltonian system on the same state space is given. It is shown that the zero dynamics for any port-Hamiltonian system with commensurate wave speeds are a well-posed system, and are also a port-Hamiltonian system. Examples include wave equations with uniform wave speed on a network. A constructive procedure for calculation of the zero dynamics that can be used for very large system order is provided.

Keywords

Port-Hamiltonian system; Distributed parameter systems; Boundary control; Zero dynamics; Networks; Coupled wave equations

Citation

BibTeX

@article{Jacob_2019,
  title={{Zero dynamics for networks of waves}},
  volume={103},
  ISSN={0005-1098},
  DOI={10.1016/j.automatica.2019.02.010},
  journal={Automatica},
  publisher={Elsevier BV},
  author={Jacob, Birgit and Morris, Kirsten A. and Zwart, Hans},
  year={2019},
  pages={310--321}
}

Download the bib file

References

  • Bastin, (2016)
  • Byrnes, C. I., Gilliam, D. S. & He, J. Root-Locus and Boundary Feedback Design for a Class of Distributed Parameter Systems. SIAM Journal on Control and Optimization vol. 32 1364–1427 (1994) – 10.1137/s0363012991222620
  • Byrnes, C. I., Gilliam, D. S., Isidori, A. & Shubov, V. I. Zero dynamics modeling and boundary feedback design for parabolic systems. Mathematical and Computer Modelling vol. 44 857–869 (2006) – 10.1016/j.mcm.2006.02.020
  • Cheng, Accurate zeros approximation for infinite-dimensional systems. (2003)
  • Clark, R. L. Accounting for Out-of-Bandwidth Modes in the Assumed Modes Approach: Implications on Colocated Output Feedback Control. Journal of Dynamic Systems, Measurement, and Control vol. 119 390–395 (1997) – 10.1115/1.2801270
  • Doyle, (1992)
  • Engel, K.-J. Generator property and stability for generalized difference operators. Journal of Evolution Equations vol. 13 311–334 (2013) – 10.1007/s00028-013-0179-1
  • Foias, (1996)
  • Grad, Calculation of achievable broadband noise reduction using approximations. Engineering Applications and Computational Algorithms, Dynamics of Continuous, Discrete & Impulsive Systems. Series B. Applications & Algorithms Supplement (2003)
  • Isidori, (1999)
  • Jacob, B., Morris, K. & Trunk, C. Minimum-Phase Infinite-Dimensional Second-Order Systems. IEEE Transactions on Automatic Control vol. 52 1654–1665 (2007) – 10.1109/tac.2007.904471
  • Jacob, Zero dynamics for waves on networks. (2015)
  • Jacob, (2012)
  • Klöss, B. Difference operators as semigroup generators. Semigroup Forum vol. 81 461–482 (2010) – 10.1007/s00233-010-9232-3
  • Kobayashi, T. Low-gain adaptive stabilization of infinite-dimensional second-order systems. Journal of Mathematical Analysis and Applications vol. 275 835–849 (2002) – 10.1016/s0022-247x(02)00433-x
  • Le Gorrec, Y., Zwart, H. & Maschke, B. Dirac structures and Boundary Control Systems associated with Skew-Symmetric Differential Operators. SIAM Journal on Control and Optimization vol. 44 1864–1892 (2005)10.1137/040611677
  • Lindner, D. K., Reichard, K. M. & Tarkenton, L. M. Zeros of modal models of flexible structures. IEEE Transactions on Automatic Control vol. 38 1384–1388 (1993) – 10.1109/9.237650
  • LOGEMANN, H. & OWENS, D. H. Robust High-gain Feedback Control of Infinite-Dimensional Minimum-Phase Systems. IMA Journal of Mathematical Control and Information vol. 4 195–220 (1987) – 10.1093/imamci/4.3.195
  • Logemann, H. Adaptive control of infinite-dimensional systems without parameter estimation: an overview. IMA Journal of Mathematical Control and Information vol. 14 175–206 (1997) – 10.1093/imamci/14.2.175
  • Logemann, H. & Townley, S. Adaptive Low-Gain Integral Control of Multivariable Well-Posed Linear Systems. SIAM Journal on Control and Optimization vol. 41 1722–1732 (2003) – 10.1137/s0363012901396680
  • Logemann, H. & Zwart, H. On Robust PI-Control of Infinite-Dimensional Systems. SIAM Journal on Control and Optimization vol. 30 573–593 (1992) – 10.1137/0330033
  • Morris, (2001)
  • Morris, K. & Rebarber, R. Feedback invariance of SISO infinite-dimensional systems. Mathematics of Control, Signals, and Systems vol. 19 313–335 (2007) – 10.1007/s00498-007-0021-9
  • Morris, K. & Rebarber, R. Invariant zeros of SISO infinite-dimensional systems. International Journal of Control vol. 83 2573–2579 (2010) – 10.1080/00207179.2010.534177
  • Nijmeijer, (1990)
  • NIKITIN, S. & NIKITINA, M. HIGH GAIN OUTPUT FEEDBACKS FOR SYSTEMS WITH DISTRIBUTED PARAMETERS. Mathematical Models and Methods in Applied Sciences vol. 09 933–940 (1999) – 10.1142/s0218202599000427
  • Reis, T. & Selig, T. Zero dynamics and root locus for a boundary controlled heat equation. Mathematics of Control, Signals, and Systems vol. 27 347–373 (2015) – 10.1007/s00498-015-0143-4
  • van der Schaft, A. J. Disturbance decoupling by observation feedback for Hamiltonian systems. Systems & Control Letters vol. 2 286–291 (1983) – 10.1016/s0167-6911(83)80005-x
  • van der Schaft, Equations of motion for hamiltonian systems with constraints. Journal of Physics A (Mathematical and General) (1987)
  • van der Schaft, A. J. & Maschke, B. M. Hamiltonian formulation of distributed-parameter systems with boundary energy flow. Journal of Geometry and Physics vol. 42 166–194 (2002)10.1016/s0393-0440(01)00083-3
  • Suzuki, M., Imura, J. & Aihara, K. Analysis and stabilization for networked linear hyperbolic systems of rationally dependent conservation laws. Automatica vol. 49 3210–3221 (2013) – 10.1016/j.automatica.2013.08.016
  • Villegas, (2007)
  • Wonham, (1985)
  • Zwart, (1989)
  • Zwart, H., Le Gorrec, Y., Maschke, B. & Villegas, J. Well-posedness and regularity of hyperbolic boundary control systems on a one-dimensional spatial domain. ESAIM: Control, Optimisation and Calculus of Variations vol. 16 1077–1093 (2009) – 10.1051/cocv/2009036